how to handle new citalopram (Celexa, etc) drug interaction alerts

Please see updated recommendations from Health Canada concerning abnormal heart rhythms and Celexa and Cipralex

We're getting questions about how to handle new citalopram (Celexa, etc) drug interaction alerts.

These alerts are popping up for patients who take citalopram and oral contraceptives...or PPI acid reducers (Nexium, etc).

The uptick in alerts is based on the recent warnings about using high doses of citalopram. Using more than 40 mg/day can change the way the heart beats...leading to an abnormal EKG called "QT prolongation."

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter Canada includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote